MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFR71, 12X150 KII OPT ADVFIX 6/BX; GCJ

APPLIED MEDICAL RESOURCES CFR71, 12X150 KII OPT ADVFIX 6/BX; GCJ
Model Number CFR71
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant's experience of cannula tip fracture.Engineering also observed a tear in the balloon.Based on the condition of the returned unit and the description of the event, it is likely that the reported event was caused by forces applied during the procedure in combination with lipid exposure of the tip of the cannula.The tear in the balloon was likely caused by contact with a sharp object or instrument.The probability and criticality of harm resulting from these failures have been evaluated and were found to be at an acceptable level.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.This report represents the combined initial and final.Based on the description of the event during initial intake of the complaint, the event was deemed not reportable.After evaluation by engineering, the event is deemed reportable due to the cannula tip fracture.
 
Event or Problem Description
Procedure performed: laparoscopic abdominal case.Event description: "the trocar broke while in patient's abdomen; the case was converted to open.No injury occurred to patient." type of intervention: "the case was converted to open." patient status: no patient injury or illness.

Brand Name
CFR71, 12X150 KII OPT ADVFIX 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6966895
Report Number2027111-2017-02074
Device Sequence Number634016
Product Code GCJ
UDI-Device Identifier00607915123031
UDI-Public(01)00607915123031(17)200502(30)01(10)1296100
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/02/2020
Device Model NumberCFR71
Device Catalogue Number101256201
Device Lot Number1296100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2017
Initial Report FDA Received Date10/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1